| Model Number |
8888123410P |
| Medical Device Problem Codes |
Material Puncture/Hole (1504); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/02/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during use, the cvc (central venous catheter) line was separated/ruptured while being flushed.The catheter was not repaired, there was no leak, 2% chlorhexidine gluconate (chg)/70% isopropyl alcohol were the cleaning agents used on the device, and there was no luer adapter issue.There was no reported patient injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, during dialysis treatment, the cvc (central venous catheter) line was ruptured while being flushed (line was not running well).It ruptured in the clear lumen tubing and the red side of the catheter line was separated (it was not cross threaded).The extension did not disconnect, and the line was ruptured.Physician was notified and the line exchange/replacement was ordered.Prior to replacement and in order to prevent blood loss (there was a small amount of blood loss), the catheter was clamped.The catheter was replaced with a new one to resolve the issue.The treatment was then completed after the replacement.The catheter was not repaired.There was no leak.2% chlorhexidine gluconate (chg) and 70% isopropyl alcohol were the cleaning agents used on the device.Tego was utilized.The insertion site was not treated prior to product placement.There was no luer adapter issue.No other products were being utilized with the device.No blood transfusion was required.There was no reported patient injury.